Economics at your fingertips  

Asymmetric dependence structures for regional stock markets: An unconditional quantile regression approach

Xiyong Dong, Changhong Li and Seong-Min Yoon ()

The North American Journal of Economics and Finance, 2020, vol. 52, issue C

Abstract: Owing to the asymmetry of stock markets, this study investigates the dependence structures for six regional stock markets according to different market conditions by applying the unconditional quantile regression (UQR) approach. This approach can address the traditional conditional quantile regression (CQR) approach’s limitation that its distributions are defined conditional on specific covariates. Specifically, we not only examine the detailed linkages among these six regional stock markets, but also explore the effect of global economic factors on them, given the strengthening of both international investment and the globalization of financial markets. The results show these dependence structures are often an asymmetric U-shaped or inverted U-shaped structure, which indicates that the impacts of both other geographically and economically close stock markets and economic factors are more pronounced during bear and bull markets than during normal markets, especially so in bear markets. Moreover, the UQR approach provides stronger extreme-value relationships and more significant asymmetric effects than the traditional CQR approach.

Keywords: Asymmetric dependence; Regional stock market; Global economic factor; Stock market condition; Unconditional quantile regression (search for similar items in EconPapers)
JEL-codes: C31 C58 F36 F62 G11 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.najef.2019.101111

Access Statistics for this article

The North American Journal of Economics and Finance is currently edited by Hamid Beladi

More articles in The North American Journal of Economics and Finance from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-08-22
Handle: RePEc:eee:ecofin:v:52:y:2020:i:c:s1062940819303006